Translator Disclaimer
May/June 2020 Asymptotic expansion of oscillatory bifurcation curves of ODEs with nonlinear diffusion
Tetsutaro Shibata
Differential Integral Equations 33(5/6): 257-272 (May/June 2020).

Abstract

We consider the nonlinear eigenvalue problem $$ [D(u)u']' + \lambda f(u) = 0, \ \ u(t) > 0, \ \ t \in I := (0,1), \ \ u(0) = u(1) = 0, $$ where $D(u) = u^p$, $f(u) = u^{q} + \sin (u^n)$ and $\lambda > 0$ is a bifurcation parameter. Here, $p \ge 0$, $n > 0$ and $q > 0$ are given constants and $k:=(p + q + 1)/2 \in \mathbb{N}$. This equation is motivated by the mathematical model of animal dispersal and invasion and $\lambda$ is parameterized by the maximum norm $\alpha = \Vert u_\lambda\Vert_\infty$ of the solution $u_\lambda$ associated with $\lambda$ and is written as $\lambda = \lambda(\alpha)$. We establish new precise asymptotic expansion formulas for $\lambda(\alpha)$ as $\alpha \to \infty$. In particular, we obtain the precise asymptotic behavior of $\lambda(\alpha)$ which tends to $0$ with oscillation as $\alpha \to \infty$.

Citation

Download Citation

Tetsutaro Shibata. "Asymptotic expansion of oscillatory bifurcation curves of ODEs with nonlinear diffusion." Differential Integral Equations 33 (5/6) 257 - 272, May/June 2020.

Information

Published: May/June 2020
First available in Project Euclid: 16 May 2020

zbMATH: 07217173
MathSciNet: MR4099217

Subjects:
Primary: 34C23, 34F10

Rights: Copyright © 2020 Khayyam Publishing, Inc.

JOURNAL ARTICLE
16 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.33 • No. 5/6 • May/June 2020
Back to Top